Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 55, NWS Cheyenne, WY

June 23, 2011Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 23, 2011, 7:34 PM MDT for Laramie County, Wyoming. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2011, 7:34 PM MDT (01:34 UTC)
Expired
Jun 23, 2011, 8:00 PM MDT
In force
26 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 32 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3600 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WUUS55 KCYS 240134
SVRCYS
WYC021-240215-
/O.NEW.KCYS.SV.W.0055.110624T0134Z-110624T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
734 PM MDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
  THIS WARNING DOES NOT INCLUDE THE CITY OF CHEYENNE

* UNTIL 815 PM MDT

* AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHEAST OF HORSE CREEK...OR 26 MILES NORTHWEST OF CHEYENNE...AND
  MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITAKER...I-25 EXIT 29 AND HWY 85 MM 32.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 25 AND
36.

THIS WARNING REPLACES THE PREVIOUSLY ISSUED WARNING FOR CENTRAL ALBANY...
NORTHWEST LARAMIE AND SOUTHWEST PLATTE COUNTIES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4151 10450 4132 10446 4135 10513 4150 10514
TIME...MOT...LOC 0133Z 266DEG 28KT 4147 10500
WIND...HAIL 60MPH 1.00IN

$$

MSW
2 follow-up statements
654 
WWUS55 KCYS 240153
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
753 PM MDT THU JUN 23 2011

WYC021-240215-
/O.CON.KCYS.SV.W.0055.000000T0000Z-110624T0215Z/
LARAMIE WY-
753 PM MDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LARAMIE COUNTY UNTIL 815 PM MDT...

AT 749 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
NORTH OF WHITAKER ON INTERSTATE 25...OR 23 MILES NORTH OF CHEYENNE...
MOVING EAST AT 25 MPH. AS OF 749 PM...NO REPORTS OF SEVERE WEATHER 
HAVE BEEN RECEIVED. THE SEVERE THUNDERSTORM HAS WEAKENED SLIGHTLY 
SINCE 740 PM. 

LOCATIONS IMPACTED INCLUDE...
  HWY 85 MM 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4135 10499 4150 10497 4151 10450 4132 10446
TIME...MOT...LOC 0151Z 266DEG 28KT 4148 10481
WIND...HAIL 60MPH 1.00IN

$$

MSW
354 
WWUS55 KCYS 240200
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
800 PM MDT THU JUN 23 2011

WYC021-240209-
/O.CAN.KCYS.SV.W.0055.000000T0000Z-110624T0215Z/
LARAMIE WY-
800 PM MDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THE STORM AS OF 758 PM WAS 24 MILES NORTH NORTHEAST OF CHEYENNE AND
WAS STILL CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS AS IT MOVES
EAST THROUGH 830 PM. 

LAT...LON 4135 10499 4150 10497 4151 10450 4132 10446
TIME...MOT...LOC 0159Z 266DEG 28KT 4148 10473

$$

MSW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:15 PM MDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 23, 5:15 PM MDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
515 PM MDT THU JUN 23 2011

.DISCUSSION...SHOWERS AND THUNDERSTORMS HAVE BECOME A LITTLE MORE
NUMEROUS SINCE 21Z OVER THE WEST PART OF THE CWA.  IN A RECENT
UPDATE HAVE INCREASED POPS OVER THE WYOMING PART OF THE CWA THROUGH
THE EVENING.  NO SIGNIFICANT GUSTS HAVE YET TO BE ASSOCIATED WITH
THE ACTIVITY...BUT CURRENT LAPS RAOBS INDICATE THAT POSSIBILITY.
OTHERWISE...PREVIOUS FORECAST IN GOOD SHAPE AND ONLY MINOR FIRST
PERIOD CHANGES WERE MADE.
&&

.AVIATION...00Z TAF ISSUANCE...
ISOLATED THUNDERSTORMS CAN BE EXPECTED OVER MUCH OF THE CWA THIS
EVENING.  THE ACTIVITY WILL BE HIGH BASED WITH BRIEF AND LOCAL
WIND GUSTS TO 40 KNOTS POSSIBLE.  OTHERWISE VFR CONDITIONS WILL
BE COMMON THROUGH FRIDAY.  BY LATE FRIDAY AFTERNOON...STORMS WILL
BE STRONGER AND MORE WIDESPREAD THAN THOSE OF TODAY.  PERIODS OF
MVFR CEILINGS AND VISIBILITIES WILL BE ASSOCIATED WITH THE STORMS.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 320 PM MDT THU JUN 23 2011/...

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

TONIGHT:
LATEST RADAR LOOP WAS SHOWING A FEW SHOWERS AND THUNDERSTORMS
MAINLY ALONG THE WYOMING/COLORADO BORDER. THIS ACTIVITY APPEARS TO
FOCUSING ON A WEAK FRONTAL BOUNDARY. NORTHERLY FLOW HAS BEEN
FAIRLY PERSISTENT DURING THE PAST COUPLE OF HOURS AT
CHEYENNE...LARAMIE AND KIMBALL. WOULD NOT BE SURPRISED TO SEE MORE
DEVELOPMENT OVER AREAS ALONG THE COLORADO/WYOMING/NEBRASKA BORDER
DURING THE NEXT TWO OR THREE HOURS. AS A RESULT...WE WILL BUMP
POPS ACROSS THAT REGION. THE REMAINDER OF THE AREA APPEARS TO BE
UNDER THE CIRRUS CANOPY WHICH WILL TEND TO LIMIT MUCH IN THE WAY
OF CONVECTION THIS AFTERNOON. HOWEVER...THERE IS STILL WEAK
POTENTIAL VORTICITY ANOMALY MOVING THROUGH THE NORTHERN SECTIONS
OF WYOMING WHICH MAY CAUSE A FEW SHOWERS AND THUNDERSTORMS TO
FLARE UP. NOT REAL CONFIDENT ON THE SEVERE STORM POTENTIAL...BUT
WE MAY SEE A ROGUE STORM IN THE NEBRASKA PANHANDLE WHERE THE
INSTABILITY WILL BE GREATER. THIS ACTIVITY SHOULD BEGIN TO
DIMINISH AFTER SUNSET.

FRIDAY-FRIDAY NIGHT:
LATEST WATER VAPOR LOOP SHOWING THE UPPER LEVEL TROF CONTINUING TO
DIG ACROSS BRITISH COLUMBIA WITH GOOD JET ENERGY MOVING TOWARDS
OREGON. THIS WILL BE OUR NEXT FEATURE TO WATCH TOMORROW AS IT
RIDES THE UPPER LEVEL RIDGE IN THE ROCKIES. IT APPEARS THAT THE
POTENTIAL VORTICITY ANOMALY ASSOCIATED WITH THIS JET STREAK MAY
APPROACH THE NORTHWEST PORTION OF THE FORECAST AREA EARLY TOMORROW
AFTERNOON AND PUSH EAST ACROSS THE NORTHERN SECTION OF OUR
FORECAST THROUGH TOMORROW EVENING. SURFACE BASED CAPES ARE
FORECAST TO BE AROUND 2000-2500J/KG WITH GOOD 0-6KM SHEAR VALUES
OF 50 TO 60KTS. THE MAIN FOCUS WILL BE NORTH OF A
SCOTTSBLUFF...CHUGWATER TO SHIRLEY BASIN LINE. SOME OF THE STORMS
MAY ALSO BECOME SUPERCELLS ESPECIALLY EAST OF THE LARAMIE RANGE AND
NORTH OF THE CHUGWATER OF SCOTTSBLUFF LINE. ONCE THESE STORMS DO
BECOME BETTER ORGANIZED DURING THE LATE AFTERNOON AND EVENING THEY
MAY END UP TURNING INTO A SQUALL LINE AS IT MOVES INTO NEBRASKA
PANHANDLE. THE STORMS SHOULD BEGIN TO EXIT THE PANHANDLE BY
MIDNIGHT.

LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT...SOUTHWEST FLOW ALOFT
WILL PERSIST SATURDAY AND SUNDAY AS AN UPPER LEVEL LOW ROTATES ALONG
THE US-CANADIAN BORDER. WEAK DISTURBANCES WILL MOVE OVER THE REGION
SATURDAY AND SUNDAY IN THIS FLOW REGIME...WITH A SLIGHTLY MORE
POTENT WAVE MOVING INTO WYOMING ON SUNDAY. WILL KEEP POPS IN THE
FORECAST DURING THIS TIME FOR EXPECTED THUNDERSTORM DEVELOPMENT WITH
THIS UPPER ENERGY...ESPECIALLY ACROSS THE EASTERN PLAINS WHERE SFC
CONVERGENCE ALONG THE LEE TROUGH IS GREATEST. LOOKS LIKE A WEAK COLD
FRONT WILL SWING SOUTH ACROSS THE EASTERN ZONES SUNDAY NIGHT AS THE
LEE TROUGH AND DEVELOPING SFC LOW DROP SOUTHEAST. NORTHERLY FLOW AND
SLIGHTLY COOLER TEMPS ARE EXPECTED BEHIND IT. WINDS WILL VEER BACK
TO THE EAST AND SOUTHEAST THROUGH THE DAY ON MONDAY WITH A RETURN OF
SLIGHT CHANCE FOR STORMS ACROSS THE EASTERN PLAINS WITH THIS RETURN
FLOW IN PLACE. UPPER RIDGE BUILDS OVER THE ROCKIES ON TUESDAY WITH
SOUTHWEST FLOW ALOFT RETURNING FOR WEDNESDAY AS A STRONGER UPPER
SHORTWAVE DIGS INTO THE PAC NW. LEFT MENTION OF SHOWERS OUT FOR NOW
AS LEVEL OF ACTIVITY DEPENDS ON MOISTURE RETURN. THE ECMWF KEEPS
THINGS RELATIVELY DRY...HENCE THE OVERALL DRIER FORECAST FOR TUESDAY
AND WEDNESDAY. TEMPS WILL BE VERY WARM IN THE 80S TO LOW 90S ACROSS
THE EASTERN PLAINS EXCEPT FOR SLIGHTLY COOLER TEMPS MONDAY...WITH
70S AND 80S IN THE HIGH VALLEYS WEST OF THE LARAMIE RANGE.

&&

.AVIATION...18Z TAF ISSUANCE
LATEST WATER VAPOR LOOP WAS SHOWING A FAIRLY PRONOUNCED POTENTIAL
VORTICITY ANOMALY MOVING THROUGH NORTHERN WYOMING. THIS FEATURE
TRIGGER A FEW SHOWERS AND THUNDERSTORMS ACROSS OUR NORTHERN
COUNTIES THIS AFTERNOON. OTHERWISE...WE ARE IN A FAIRLY DIFFLUENT
UPPER LEVEL FLOW WHICH MAY SET OFF SOME ISOLATED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. LATEST VISIBLE IMAGERY WAS SHOWING
QUITE BIT OF ALTOCUMULUS AND CIRRUS COVERING MUCH OF THE FORECAST
AREA. THERE ARE QUITE A FEW BREAKS ACROSS THE SOUTHERN TIER
COUNTIES WHICH MAY AID IN SOME ISOLATED CONVECTION...BUT WE ARE
NOT REAL CONFIDENT THAT WE WILL SEE MUCH CONVECTION ACROSS THE TAF
SITES THIS AFTERNOON. AS A RESULT...WE LEFT CB CHANCES IN THE TAF
SITES. WIND SPEEDS WILL GENERALLY BE OUT OF THE WEST TO SOUTHWEST
THIS AFTERNOON WITH TYPICAL DRAINAGE FLOW IN LARAMIE TONIGHT.

&&

.FIRE WEATHER...NO MAJOR CONCERNS ANTICIPATED THROUGH THE NEAR
TERM DUE TO RECENT RAINFALL AND NON-CRITICAL FUELS. WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING
AND FRIDAY...WITH MORE ISOLATED COVERAGE EXPECTED ACROSS THE
EASTERN PLAINS THROUGH THE WEEKEND.

&&

.HYDROLOGY...
WARM TEMPERATURES WILL CONTINUE THROUGH THE END OF THE WEEK. HIGHS
WILL GENERALLY BE IN THE 80S ACROSS THE PLAINS WITH 60S AND 70S IN
THE MOUNTAINS AND HIGH VALLEYS THE NEXT FEW DAYS. THIS WILL INCREASE
THE RATE OF MOUNTAIN SNOW MELT. WIDELY SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AND
THROUGH THE WEEKEND. FRIDAY WILL SEE THE STRONGEST STORMS...WITH
PRECIPITATION TOTALS OF UP TO ONE HALF INCH EAST OF THE LARAMIE
RANGE...WITH A COUPLE TENTHS IN THE MOUNTAINS. FLOOD WARNINGS
REMAIN IN EFFECT UNTIL FURTHER NOTICE FOR SARATOGA...SINCLAIR AND
LARAMIE. LEVELS AT OR ABOVE BANKFULL WILL CONTINUE ON THE LITTLE
LARAMIE RIVER. ANOTHER FLOOD WARNING WAS ALSO ISSUED FOR
ENCAMPMENT AS THE SNOWMELT CONTINUES TO IMPACT THAT LOCATION.

FOR AREAS EAST OF THE LARAMIE RANGE...RESERVOIR RELEASES WILL
RESULT IN HIGH WATER LEVELS. IN ADDITION...THE NEBRASKA PANHANDLE
MAY SEE STRONG LATE DAY STORMS BOTH FRIDAY AND SATURDAY WHICH
COULD PRODUCE LOCALLY AN INCH OR MORE OF RAINFALL. FLOOD WARNINGS
REMAIN IN EFFECT FOR HENRY AND MITCHELL UNTIL FURTHER NOTICE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION/HYDROLOGY...REC
LONG TERM/FIRE WEATHER...RJM
UPDATE...WEILAND
Hazardous weather outlook, Jun 23, 4:55 AM MDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
455 AM MDT THU JUN 23 2011

WYZ101>119-241200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
455 AM MDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL DEVELOP.
BRIEF GUSTY WINDS AND MODERATE RAINFALL WILL OCCUR WITH THE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
FRIDAY THROUGH MONDAY...MAINLY EAST OF THE LARAMIE RANGE. MINOR
TO MODERATE FLOODING ALONG THE LARAMIE AND THE UPPER NORTH PLATTE
RIVERS WILL CONTINUE UNTIL FURTHER NOTICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-241200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
455 AM MDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL DEVELOP.
BRIEF GUSTY WINDS AND MODERATE RAINFALL WILL OCCUR WITH THE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
FRIDAY THROUGH MONDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL
BE POSSIBLE FRIDAY AND SATURDAY. MINOR TO MODERATE FLOODING ALONG
THE LOWER NORTH PLATTE RIVER WILL CONTINUE UNTIL FURTHER NOTICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Special weather statement, Jun 23, 6:38 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
638 PM MDT THU JUN 23 2011

WYZ103>106-109-110-115>117-240115-
CENTRAL CARBON COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-LARAMIE VALLEY WY-NORTH
LARAMIE RANGE WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN
WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
638 PM MDT THU JUN 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PLATTE...
NORTHWESTERN LARAMIE...CENTRAL ALBANY AND CENTRAL CARBON COUNTIES
UNTIL 715 PM MDT...

AT 631 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
SEPARATION LAKE...ABOUT 20 MILES NORTH OF RAWLINS TO BOSLER...AND
MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ROCK RIVER...
  SEMINOE DAM...
  MEDICINE BOW...
  WHEATLAND RESERVOIR #3...
  GARRETT...
  SYBILLE RESEARCH UNIT...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 248 AND
261.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

MSW

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:58 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie, Platte38 min
Jun 24, 1:32 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie43 min
Jun 24, 1:49 PM MDTSevere Thunderstorm WarningCYSConverse41 min
Jun 24, 1:53 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie, Platte52 min
Jun 24, 2:12 PM MDTSevere Thunderstorm WarningCYSConverse48 min
Jun 24, 2:28 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse47 min
Jun 24, 3:19 PM MDTSevere Thunderstorm WarningCYSConverse, Goshen, Platte56 min
Jun 24, 3:24 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte53 min
Jun 24, 3:46 PM MDTSevere Thunderstorm WarningCYSNiobrara59 min
Jun 24, 4:12 PM MDTSevere Thunderstorm WarningCYSGoshen, Niobrara, Platte29 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.